Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)

 

About the cover: Sophie Germain and a problem in number theory


Author: Gerald L. Alexanderson
Journal: Bull. Amer. Math. Soc. 49 (2012), 327-331
Published electronically: January 26, 2012
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. Andrea Del Centina, Unpublished manuscripts of Sophie Germain and a revaluation of her work on Fermat’s last theorem, Arch. Hist. Exact Sci. 62 (2008), no. 4, 349–392. MR 2415091 (2009e:01005), http://dx.doi.org/10.1007/s00407-007-0016-4
  • 2. Jeremy B. Dibbell, Ex Libri, Fine Books & Collections, April, 2010.
  • 3. Leonard Eugene Dickson, History of the theory of numbers. Vol. II: Diophantine analysis, Chelsea Publishing Co., New York, 1966. MR 0245500 (39 #6807b)
  • 4. Ioan James, Remarkable mathematicians, MAA Spectrum, Mathematical Association of America, Washington, DC; Cambridge University Press, Cambridge, 2002. From Euler to von Neumann. MR 1964301 (2004g:01002)
  • 5. Ioan James, Remarkable mathematicians, MAA Spectrum, Mathematical Association of America, Washington, DC; Cambridge University Press, Cambridge, 2002. From Euler to von Neumann. MR 1964301 (2004g:01002)
  • 6. Guglielmo Libri, Notice sur M $ ^{\text {lle}}$ Sophie Germain, Journal des D'ebats, 18 May 1832.
  • 7. Dora Musielak, Sophie's Diary/A Mathematical Novel, Mathematical Association of America, Washington, DC, 2012.


Additional Information

Gerald L. Alexanderson
Affiliation: Department of Mathematics and Computer Science, Santa Clara University, 500 El Camino Real, Santa Clara, California 95053-0290
Email: galexand@math.scu.edu

DOI: http://dx.doi.org/10.1090/S0273-0979-2012-01370-8
PII: S 0273-0979(2012)01370-8
Received by editor(s): January 3, 2012
Published electronically: January 26, 2012
Article copyright: © Copyright 2012 American Mathematical Society